Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 97, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 2, 2015, 7:38 PM EDT for Marion County, Ohio. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2015, 7:38 PM EDT (23:38 UTC)
- Expired
- Sep 2, 2015, 8:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marion County, OH
The radar
The Cincinnati radar (KILN), 130 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
307
WUUS51 KCLE 022338
SVRCLE
OHC101-030030-
/O.NEW.KCLE.SV.W.0097.150902T2338Z-150903T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
738 PM EDT WED SEP 2 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MARION COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 830 PM EDT
* AT 738 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA RUE...OR
8 MILES WEST OF MARION...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARION...PROSPECT...LA RUE...WALDO...NEW BLOOMINGTON AND GREEN
CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4044 8325 4051 8325 4051 8341 4055 8342
4066 8324 4044 8303
TIME...MOT...LOC 2338Z 321DEG 9KT 4055 8329
HAIL...0.75IN
WIND...60MPH
$$
KING1 follow-up statement
800
WWUS51 KCLE 030026
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
826 PM EDT WED SEP 2 2015
OHC101-030036-
/O.EXP.KCLE.SV.W.0097.000000T0000Z-150903T0030Z/
MARION OH-
826 PM EDT WED SEP 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARION COUNTY WILL
EXPIRE AT 830 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4044 8325 4051 8325 4051 8341 4055 8342
4066 8324 4044 8303
TIME...MOT...LOC 0025Z 321DEG 9KT 4055 8329
$$
KINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 7:25 PM EDT, 13 minutes earlier.
Area forecast discussion, Sep 2, 7:25 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 725 PM EDT WED SEP 2 2015 .SYNOPSIS... HIGH PRESSURE OVER THE TENNESSEE VALLEY WILL DRIFT EAST AND WEAKEN. A WEAK UPPER AIR DISTURBANCE WILL DROP ACROSS THE GREAT LAKES ON THURSDAY. HIGH PRESSURE OVER EASTERN CANADA WILL BUILD ACROSS THE NORTHEAST STATES BY FRIDAY AND CONTINUE THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... UPDATED...WILL BOOST POPS TO CHANCE FOR THE REMAINING STORM THREAT SOUTHWEST. OTHERWISE NO CHANGES. ORIGINAL...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE SOUTH AND EAST OF THE FORECAST AREA BY EARLY THIS EVENING WITH THE POSSIBLE EXCEPTION OF A SCATTERED SHOWER/STORM ACROSS NORTHWEST OHIO WHERE THE THETA-E IS HIGHER AND THE INSTABILITY IS REBOUNDING AFTER THE EARLIER ACTIVITY. COULD BE A FEW FOG POCKETS OVERNIGHT WHERE THERE WAS RAIN TODAY BUT EVEN IN THOSE AREAS WIDESPREAD DENSE FOG IS NOT ANTICIPATED...JUST THE USUAL FOGGY SPOTS. LOW TEMPERATURES TONIGHT A DEGREE OR TWO ABOVE GUIDANCE BASED ON PERSISTENCE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... A DECENT SHORT WAVE WILL SLIDE OVER THE TOP OF THE RIDGE AS EVIDENCED BY THE THUNDERSTORMS NEAR LAKE SUPERIOR TODAY. NOT SURE HOW THURSDAY WILL PLAY OUT. THERE MAY WELL BE SHOWERS AND THUNDERSTORMS APPROACHING NORTHWEST OHIO EARLY IN THE DAY. DOES THAT ACTIVITY WEAKEN AND NEW ACTIVITY REDEVELOP OR DOES THE NEW ACTIVITY JUST GRADUALLY DEVELOP ACROSS NORTHWEST OHIO AND SPREAD EAST? THE LAKE BREEZE BOUNDARY WILL LIKELY ALSO ENHANCE THE SHOWERS AND THUNDERSTORMS. WILL FORECAST "SCATTERED" FOR NOW WITH HIGHER POPS ACROSS NORTHWEST AND NORTH CENTRAL OHIO WHERE THE THETA-E IS HIGHER. HIGH TEMPS MAY BE A DEGREE OR TWO COOLER THAN RECENT DAYS IF THERE ARE MORE CLOUDS AND SHOWERS AROUND BUT DEW POINTS WILL BE JUST AS HIGH. THE RIDGE ALOFT WILL REMAIN FIXED OVER THE AREA THROUGH THE WEEKEND. LITTLE FLOW ALOFT AND ALL OF THE MODEL HINT AT A WEAK TROUGH AROUND 500 MB OVER THE MIDWEST ON FRIDAY. WILL KEEP A SMALL CHANCE FOR THUNDERSTORMS MAINLY ACROSS NORTHWEST OHIO ON FRIDAY. CANNOT RULE OUT A FEW AFTERNOON THUNDERSTORMS ON SATURDAY BUT WILL NOT MENTION IT ON THE FORECAST BASED ON MINIMAL COVERAGE. HIGHS MAINLY IN THE UPPER 80S/AROUND 90 AND HUMID. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... THE GFS AND EUROPEAN MODELS REMAIN IN AGREEMENT ON STRONG UPPER- LEVEL RIDGE PATTERN THAT WILL REMAIN OVER THE EASTERN UNITED STATES THROUGH MONDAY. TEMPERATURES WILL BE ABOUT 10 DEGREES ABOVE AVERAGE WITH A MINIMAL CHANCE OF RAIN THROUGH MONDAY AFTERNOON. THE MAIN QUESTION IN THE LONG TERM CONTINUES TO BE ON MONDAY NIGHT INTO TUESDAY WITH THE APPROACH OF THE NEXT WEATHER SYSTEM. TODAY'S GFS AND ECMWF STILL ARE IN DISAGREEMENT ON THE TIMING AND INTENSITY OF AN UPPER-LEVEL TROUGH AND ASSOCIATED SURFACE COLD FRONT. THE GFS HAS A STRONGER AND FASTER COLD FRONT WHILE THE ECMWF HAS A MORE DIFFUSE COLD FRONT THAT MAY NOT BE AS SIGNIFICANT. BOTH WOULD BRING SOME TYPE OF RAIN CHANCE TO THE AREA SO HAVE SLIGHT CHANCE POPS BEGINNING ON MONDAY NIGHT WITH CHANCE POPS ON TUESDAY. TEMPERATURE SOLUTIONS ARE QUITE DIFFERENT ON THE BACK SIDE OF THE COLD FRONT FOR EACH SOLUTION NOT TO MENTION THE TIMING ISSUE. GIVEN CURRENT RIDGE SETUP THOUGHTS ARE MORE ALIGNED WITH ECMWF SO TRENDED TEMPS TOWARDS THE ECMWF AND CLIMO FOR NOW. AFTER THE COLD FRONT...A SURFACE LOW WILL MOVE IN FROM THE CENTRAL PLAINS ON WEDNESDAY INTO THURSDAY AND COULD BRING ANOTHER ROUND OF WET WEATHER TO THE AREA. FOR NOW JUST CONTINUED WITH CHANCE POPS WEDNESDAY INTO THURSDAY MORNING. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... ISOLATED CONVECTION WILL GRADUALLY DIMINISH OVERNIGHT. EXPECT TSRA NORTHERN LAKE ERIE TO HOLD TOGETHER AND REACH EASTERN ERIE LAKESHORE...THEN DIMINISH QUICKLY. DO EXPECT SOME BR OVERNIGHT WITH DEW POINTS IN THE UPPER 60S TO LOWER 70S...HOWEVER WINDS AND CLOUDS SHOULD HELP MODERATE. OUTLOOK...AREAS OF NON VFR EACH MORNING IN FOG AND HAZE. ISOLATED THUNDERSTORMS MAY DEVELOP EACH AFTERNOON/EVENING. && .MARINE... RATHER TRANQUIL LATE SUMMER WEATHER WILL CONTINUE WITH GENERALLY LIGHT WIND OVER THE LAKE THROUGH THE PERIOD. EXPECT THE AFTERNOON LAKE BREEZE TO SUBSIDE TOWARD SUN SET. A WEAK COLD FRONT IS EXPECTED TO CROSS THE LAKE ON THURSDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS. WINDS WILL VEER TO THE NORTHEAST THURSDAY NIGHT AND FRIDAY. AS THE HIGH PRESSURE SLIPS BY TO THE EAST ON SATURDAY... WINDS WILL CONTINUE TO VEER TO THE SOUTHEAST AND THEN SOUTH ALL THE WHILE BEING LIGHT AND GENERALLY 10 KNOTS OR LESS. ON MONDAY WINDS WILL INCREASE SLIGHTLY FROM THE SOUTHWEST AS ANOTHER WEAK FRONTAL BOUNDARY APPROACHES THE LAKE FROM THE NORTHWEST. THE WEAK BOUNDARY WILL DISSIPATE OVER THE LAKE ON TUESDAY. A MORE SIGNIFICANT COLD FRONT WILL MOVE ACROSS THE LAKE ON THURSDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...TK/KOSARIK SHORT TERM... LONG TERM...LAPLANTE/SEFCOVIC AVIATION...DJB MARINE...LAPLANTE
Hazardous weather outlook, Sep 2, 3:11 AM EDT, 16 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 311 AM EDT WED SEP 2 2015 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-030715- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 311 AM EDT WED SEP 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 2, 1:38 PM EDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
138 PM EDT WED SEP 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG STRONGSVILLE 41.31N 81.83W
09/01/2015 CUYAHOGA OH PUBLIC
SEVERAL TREES DOWN IN THE CITY OF STRONGSVILLE NEAR THE
STILLBROOKE RESIDENTIAL DEVELOPMENT...REPORTS VIA SOCIAL
MEDIA AND BROADCAST MEDIA.
&&
SEFCOVICSpecial weather statement, Sep 2, 2:15 PM EDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
215 PM EDT WED SEP 2 2015
OHZ036-037-021845-
MORROW-MARION-
215 PM EDT WED SEP 2 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MORROW AND
SOUTHEASTERN MARION COUNTIES...
AT 215 PM EDT...A STRONG THUNDERSTORM WAS OVER ASHLEY...OR 10 MILES
NORTHEAST OF DELAWARE...MOVING SOUTHEAST AT 25 MPH. WINDS IN EXCESS
OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARDINGTON...ASHLEY...WALDO...MARENGO...FULTON AND STATE ROUTE 229 AT
US ROUTE 23.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4036 8293 4041 8293 4042 8302 4043 8303
4044 8314 4046 8315 4054 8291 4054 8289
4035 8268
TIME...MOT...LOC 1815Z 336DEG 20KT 4043 8300
MULLENLocal storm report, Sep 2, 4:49 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
449 PM EDT WED SEP 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG BOWLING GREEN 41.38N 83.65W
09/02/2015 WOOD OH LAW ENFORCEMENT
1 TREE DOWN
&&
JAMSpecial weather statement, Sep 2, 5:09 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
509 PM EDT WED SEP 2 2015
OHZ006-017-018-027-022215-
HANCOCK-WYANDOT-WOOD-SENECA-
509 PM EDT WED SEP 2 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WYANDOT...
SOUTHEASTERN WOOD...NORTHEASTERN HANCOCK AND WESTERN SENECA
COUNTIES...
AT 509 PM EDT...A STRONG THUNDERSTORM WAS OVER FOSTORIA...MOVING
SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FINDLAY...TIFFIN...FOSTORIA...UPPER SANDUSKY...BLOOMVILLE...
SYCAMORE...ARCADIA...VANLUE...NEW RIEGEL...CAREY...BLOOMDALE...
RISINGSUN AND BASCOM.
BRIEF HEAVY RAINFALL IS ALSO POSSIBLE WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4127 8343 4126 8342 4125 8342 4125 8340
4103 8299 4099 8305 4099 8311 4095 8311
4081 8330 4112 8365
TIME...MOT...LOC 2109Z 312DEG 14KT 4116 8345
KINGLocal storm report, Sep 2, 6:15 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
615 PM EDT WED SEP 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG NAVARRE 40.72N 81.52W
09/02/2015 STARK OH FIRE DEPT/RESCUE
8 TO 10 TREES EITHER SHEARED OR UPROOTED IN THE VICINITY
OF PIDGEON RUN AVE SW AND POORMAN ST SW IN NAVARRE. TIME
OF EVENT IS ESTIMATED FROM RADAR.
&&
JAMThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 2:15 PM EDT | Special Weather Statement | CLE | Morrow | 30 min |
| Sep 2, 5:09 PM EDT | Special Weather Statement | CLE | Wyandot | 66 min |
| Sep 2, 5:48 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 42 min |
| Sep 2, 7:00 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Morrow | 45 min |
| Sep 2, 7:37 PM EDT | Special Marine Warning | CLE | 113 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.